MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3542757MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
03/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On april 10, 2024, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.As per device received, lot/serial number have been updated under fields d4 respectively on this form.Reason for device explant and/or reoperation: left rupture manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 3, 2024, device re-evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 275cc breast implant had parallel lines of shell wear on the anterior aspect.In addition, a tear was found within the shell wear, measuring approximately 10 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 18, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 275cc breast implant had parallel lines of shell wear on the anterior aspect.In addition, a tear was found within the shell wear, measuring approximately 10 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.A second product was received (lot-6753405).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 18, 2024, mentor became aware that the patient also experienced bilateral capsular contracture; baker grade unknown in addition to left side rupture, and underwent bilateral replacement surgery with catalog number 3507255mc; serial number (b)(6) on the left side, and with catalog number 3507275mc; serial number (b)(6) on the right side on (b)(6) 2024.Reason for device explant and/or reoperation: left rupture, and capsular contracture; baker grade unknown.This supplemental medwatch report is for the patient¿s left-sided device.Right side complication is being reported separately.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 39-year-old caucasian female patient underwent primary breast augmentation with 275cc mentor memorygel breast implant and experienced unknown side breast implant rupture postoperatively; diagnosed via mammogram.The patient has consulted with the healthcare professional.As a result, the device was explanted on (b)(6) 2024.Left serial number: (b)(6).Right serial number: (b)(6).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Lot 6760827: manufacturing date: september 20, 2013.Expiration date: september 30, 2018.Lot 6753405: manufacturing date: august 30, 2013.Expiration date: august 31, 2018.Reason for device explant and/or reoperation: rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).